Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 22, 2013, 1:39 PM MDT for 9 counties in North Dakota. It took effect at May 23, 2013, 9:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 1:39 PM MDT (19:39 UTC)
- In effect from
- May 23, 2013, 9:00 AM MDT
- Expired
- May 24, 2013, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WWUS73 KBIS 221939 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT WED MAY 22 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY... .STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY MORNING AND THROUGH THE EVENING. SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST. THIS INCLUDES THE CITIES OF HETTINGER...BOWMAN...DICKINSON...BEACH... MEDORA...KILLDEER AND WATFORD CITY. STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-230345- /O.NEW.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 239 PM CDT WED MAY 22 2013 /139 PM MDT WED MAY 22 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
9 follow-up statements
000 WWUS73 KBIS 230117 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT WED MAY 22 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY... .STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST NORTH DAKOTA LATE THURSDAY MORNING AND THROUGH THE EVENING. SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH ARE FORECAST. THIS INCLUDES THE CITIES OF HETTINGER...BOWMAN...DICKINSON...BEACH... MEDORA...KILLDEER AND WATFORD CITY. STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-230930- /O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 817 PM CDT WED MAY 22 2013 /717 PM MDT WED MAY 22 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... * TIMING...LATE THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
819 WWUS73 KBIS 230558 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1258 AM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY... .STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN...DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-231400- /O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1258 AM CDT THU MAY 23 2013 /1158 PM MDT WED MAY 22 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
929 WWUS73 KBIS 230844 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 344 AM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY... .STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-231645- /O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 344 AM CDT THU MAY 23 2013 /244 AM MDT THU MAY 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
074 WWUS73 KBIS 231448 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 948 AM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA ON THURSDAY... .STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS SOUTHWEST NORTH DAKOTA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-232300- /O.CON.KBIS.WI.Y.0009.130523T1500Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 948 AM CDT THU MAY 23 2013 /848 AM MDT THU MAY 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
765 WWUS73 KBIS 231752 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1252 PM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH THIS EVENING... .STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE INTO THIS EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER...BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-240200- /O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1252 PM CDT THU MAY 23 2013 /1152 AM MDT THU MAY 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
207 WWUS73 KBIS 231943 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 243 PM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT TONIGHT... .STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER... BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-240345- /O.EXT.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 243 PM CDT THU MAY 23 2013 /143 PM MDT THU MAY 23 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
146 WWUS73 KBIS 232052 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 352 PM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT TONIGHT... .STRONG SOUTHEAST WINDS WILL CONTINUE TO STRENGTHEN ACROSS SOUTHWEST NORTH DAKOTA THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. 35 MPH WINDS WITH PEAK GUSTS TO NEAR 50 MPH CAN BE EXPECTED. CITIES INCLUDED IN THE ADVISORY ARE HETTINGER... BOWMAN... DICKINSON... BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-240500- /O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 352 PM CDT THU MAY 23 2013 /252 PM MDT THU MAY 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
988 WWUS73 KBIS 240009 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 709 PM CDT THU MAY 23 2013 ...WIND ADVISORY FOR SOUTHWEST NORTH DAKOTA THROUGH MIDNIGHT MDT TONIGHT... .STRONG SOUTHEAST WINDS WILL CONTINUE ACROSS SOUTHWEST NORTH DAKOTA THROUGH THE EVENING. THIRTY MPH WINDS WITH PEAK GUSTS TO NEAR 45 MPH CAN BE EXPECTED AT PLACES LIKE HETTINGER...BOWMAN... DICKINSON...BEACH...MEDORA...KILLDEER AND WATFORD CITY. WINDS THIS STRONG WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. NDZ017-018-031>033-040-041-043-044-240600- /O.CON.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 709 PM CDT THU MAY 23 2013 /609 PM MDT THU MAY 23 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... * TIMING...THROUGH THURSDAY EVENING. * WINDS...SOUTHEAST SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...THE STRONG WINDS WILL MAKE WORKING OUTDOORS ON ELEVATED STRUCTURES HAZARDOUS...AND DRIVING HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
154 WWUS73 KBIS 240552 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1252 AM CDT FRI MAY 24 2013 ...THE WIND ADVISORY FOR PARTS OF WESTERN NORTH DAKOTA WILL EXPIRE AT MIDNIGHT MDT... .WINDS WERE DECREASING AND GUSTS WILL BE 30 MPH OR LESS THE REST OF THE NIGHT...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. NDZ017-018-031>033-040-041-043-044-240700- /O.EXP.KBIS.WI.Y.0009.000000T0000Z-130524T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1252 AM CDT FRI MAY 24 2013 /1152 PM MDT THU MAY 23 2013/ ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT /MIDNIGHT MDT/ FRIDAY... WINDS WERE DECREASING AND GUSTS WILL BE 30 MPH OR LESS THE REST OF THE NIGHT...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JP MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 22, 11:33 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 22, 11:33 AM MDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1233 PM CDT WED MAY 22 2013 .UPDATE... ISSUED AT 1230 PM CDT WED MAY 22 2013 MAIN CHANGE TO THE FORECAST WAS TO INCREASE MAX TEMPERATURES THIS AFTERNOON A COUPLE OF DEGREES IN MOST LOCATIONS. TEMPERATURES HAVE BEEN RISING A LITTLE MORE QUICKLY THAN INITIALLY ANTICIPATED...AND THE LATEST GFS LAMP GUIDANCE SUPPORTS THE SLIGHTLY WARMER VALUES. THE REST OF THE FORECAST IS IN GOOD SHAPE AND ONLY CHANGES WERE TO CAPTURE CURRENT TRENDS. UPDATE ISSUED AT 1006 AM CDT WED MAY 22 2013 MADE ONLY MINOR ADJUSTMENTS TO THE CURRENT FORECAST. THE 22.12Z NAM AND LATEST RAP STILL SUGGEST A SMALL CHANCE FOR A SHOWER IN THE FAR SOUTHEAST CORNER OF THE FORECAST AREA TODAY. DID NOT INCREASE RAIN CHANCES IN THAT AREA FOR THE UPDATE...BUT WILL HAVE TO KEEP AN EYE ON RADAR TRENDS IN CASE A STRAY SHOWER TRIES TO MOVE IN LATER. CLOUDS CONTINUE TO CLEAR FROM NORTH TO SOUTH...WITH THE MOST ABUNDANT CLOUD COVER IN THE SOUTHERN JAMES RIVER VALLEY AS OF MID MORNING. ADJUSTED NEAR TERM SKY COVER GRIDS TO REFLECT THE TRENDS...WITH THE FORECAST FOR THIS AFTERNOON STILL ON TRACK. UPDATE ISSUED AT 641 AM CDT WED MAY 22 2013 SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION THIS MORNING. ENOUGH GRADIENT FLOW HAS DEVELOPED TO MIX OUT MORNING FOG ACROSS THE NORTHERN PORTIONS OF THE STATE. AS OF THE 11Z OBS...THERE WAS NO FOG REPORTED ACROSS THE NORTHERN CWA. AS A RESULT...REMOVED MORNING FOG WORDING FROM THE GRIDS AND ZONES. FURTHERMORE...REGIONAL RADARS ARE NOT DETECTING ANY SHOWER ACTIVITY ACROSS THE SOUTHERN CWA. LOWERED MORNING POPS AS A RESULT. OTHERWISE...ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS BASED ON CURRENT OBS/TRENDS. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT WED MAY 22 2013 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE DRY AND COOL WEATHER IN THE WAKE OF THE STORM SYSTEM WHICH BROUGHT WIDESPREAD HEAVY RAINFALL TO MUCH OF WEST AND CENTRAL NORTH DAKOTA THE PAST SEVERAL DAYS. CURRENTLY...MOSTLY CLEAR CONDITIONS ACROSS NORTHERN NORTH DAKOTA WITH HIGH PRESSURE SLOWLY BUILDING SOUTH INTO THE NORTHERN PLAINS. SCATTERED LIGHT RAIN CONTINUES TO ADVECT WEST-SOUTHWEST FURTHER SOUTH...STILL UNDER THE INFLUENCE OF THE CLOSED UPPER LOW WHICH IS MOVING SLOWLY SOUTH AND EAST INTO THE MID/UPPER MISSISSIPPI VALLEY REGION. PRECIPITATION CHANCES WILL CONTINUE TO DIMINISH FROM NORTH TO SOUTH AS THE LOW MOVES OUT OF THE REGION...AND SKIES WILL CONTINUE TO CLEAR FROM NORTH TO SOUTH NOW THROUGH 15Z. WILL MAINTAIN MORNING FOG NORTH WITH T/TD SPREADS NEARING ZERO AS SKIES CLEAR...AND SEVERAL OBSERVING SITES REPORTING FOG. WILL MONITOR FOR POSSIBLE DENSE FOG...HOWEVER WINDS ARE EXPECTED TO INCREASE SHORTLY AFTER SUNRISE SO DO NOT EXPECT THE DURATION OF THE FOG TO BE VERY LONG. THE RIDGE CONTINUES TO BUILD SLOWLY SOUTH ACROSS THE CENTRAL DAKOTAS TODAY...WITH GENERALLY SUNNY SKIES AND HIGHS IN THE 60S. THE LATEST 00Z GFS/ECMWF DO GENERATE 100-200 J/KG OF MUCAPE THIS AFTERNOON/EARLY EVENING ALONG A COLD FRONT PUSHING SOUTH ACROSS SOUTHERN MANITOBA INTO NORTHEASTERN NORTH DAKOTA. FOR NOW WILL LEAVE THINGS DRY...BUT COULD SEE A SHOWER OR TWO AROUND THE TURTLE MOUNTAINS/DEVILS LAKE BASIN AREA. ANOTHER COOL NIGHT WEDNESDAY THANKS TO CLEAR SKIES...LIGHT WINDS...AND SFC DEWPOINTS RANGING FROM 35-45. THIS SHOULD RESULT IN LOW TEMPERATURES AROUND 40 TO 45. SOUTHEAST RETURN FLOW INCREASES LATE TONIGHT FAR WEST. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 343 AM CDT WED MAY 22 2013 DRY CONDITIONS ARE EXPECTED THURSDAY AS MID/UPPER LEVEL RIDGING DEVELOPS OVER THE PLAINS. GRADIENT FLOW WILL INCREASE WEST IN RESPONSE TO AN UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST. WIND ADVISORY CONDITIONS WILL BE POSSIBLE OVER SOUTHWESTERN NORTH DAKOTA THURSDAY AFTERNOON/EVENING. THE MEDIUM RANGE MODELS PROG THE FIRST IMPULSE TO EJECT FROM OF THE AFOREMENTIONED PACIFIC NORTHWEST LOW OVER WESTERN AND CENTRAL NORTH DAKOTA FRIDAY. THIS WILL LEAD TO THUNDERSTORM CHANCES DEVELOPING AREAWIDE BY FRIDAY AFTERNOON. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE END OF THE PERIOD. PERSISTENT SOUTHWESTERLY FLOW ALOFT COMBINED WITH GULF OF MEXICO MOISTURE TAP WILL LEAD TO CHANCES FOR THUNDERSTORMS EACH DAY THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THE PERSISTENT RETURN FLOW SHOULD ALSO ALLOW FOR A GRADUAL WARMING TREND TO DEVELOP SATURDAY AND CONTINUE THROUGH THE END OF THE PERIOD. BY TUESDAY...HIGHS SHOULD GENERALLY BE IN THE MID 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1230 PM CDT WED MAY 22 2013 EAST / NORTHEAST WINDS INCREASED LATE THIS MORNING...AND EXPECT GUSTS TO NEAR 25 KTS AT ALL TERMINAL LOCATIONS THROUGH THE AFTERNOON. WINDS WILL DIMINISH THIS EVENING...BUT WILL INCREASE AGAIN THURSDAY MORNING. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD...WITH ONLY PASSING SCATTERED CLOUDS AROUND 4KFT EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CK SHORT TERM...NH LONG TERM...TM AVIATION...CK
Hazardous weather outlook, May 22, 2:50 AM MDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT WED MAY 22 2013 NDZ004-012-037-230900- BOTTINEAU-MCHENRY-STUTSMAN- 350 AM CDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN ACROSS BOTTINEAU AND MCHENRY COUNTIES AND THE PIPESTEM CREEK NEAR PINGREE IN STUTSMAN COUNTY. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009>011-013-017>023-025-031>036-040>048-050-051- 230900- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 350 AM CDT WED MAY 22 2013 /250 AM MDT WED MAY 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH/TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:41 AM MDT | River Flood Warning | BIS | Ward | 43 days |
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.